MAUDE Adverse Event Report: COOK INC HIWIRE HYDROPHILIC WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC HIWIRE HYDROPHILIC WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G36282
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Common name & product code: dqx wire, guide, catheter.Occupation: interventional radiology supervisor.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, during a procedure involving gastrostomy-jejunostomy (gj) tube change / placement, the hiwire hydrophilic wire guide used during the procedure had exposed burrs on the surface with very rough edges.The wire was used without incident.Details related to the procedure such as the access site and patient anatomy are unknown.There were no kinks present, but there was concern that the burrs may have been sharp.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
The complaint device was not returned.Summary of event: it was reported, during a procedure involving gastrostomy-jejunostomy (gj) tube change/placement, the hiwire hydrophilic wire guide used during the procedure had exposed burrs on the surface with very rough edges.The wire was used without incident.Details related to the procedure such as the access site and patient anatomy are unknown.There were no kinks present, but there was concern that the burrs may have been sharp.Investigation evaluation: a review of the complaint history, device history record, documentation, instructions for use (ifu), and quality control procedures were conducted during the investigation.The complaint device was not returned, and no photos were provided; therefore, a physical examination of the device was not possible.The hi wire hydrophilic wire guide is a stock buy part.A stock buy part is a product that comes to cook labeled sterile or non-sterile from a supplier that routes through iqc only and requires no additional processing.Thus, cook does not have record of the production documents.The investigation found that the wire is supplied packaged to cook from approved vendor lake region.Cook requested that lake region perform a supplier investigation on the lot.The supplier investigation did not identify any anomalies with the manufacturing process or any non-conformance.The instructions for use (ifu) for the device states the following: before removing the hydrophilic wire guide from its dispenser, inject sterile heparinized saline solution into the luer lock hub of the dispenser.Inject enough solution to fill the dispenser coil.This will completely cover the wire guide surface and activate the hydrophilic coating.Remove the hydrophilic wire guide from its dispenser by gently withdrawing the wire's tip.If the hydrophilic wire guide cannot easily be removed from its dispenser, inject more heparinized saline solution into the dispenser and then try again.Fill catheter or other device with heparinized saline solution before and during use to ensure smooth movement of the hydrophilic wire guide within the device.When wet with saline solution or blood, the hydrophilic wire guide will become lubricious.Use of sterilized gauze moistened with heparinized saline solution facilitates handling the wire.If movement of the wire within the device becomes diminished, remove the wire guide and reactivate the hydrophilic coating by wetting its entire surface with heparinized saline solution.Prior to use, inspect for damage.If damaged, do not use.Based on review of the supplier investigation and no product return, cook has concluded that a definitive root cause for this event cannot be determined.The risk assessment for this failure mode was reviewed, and no additional escalation actions are recommended or required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
HIWIRE HYDROPHILIC WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9156733
Report Number1820334-2019-02538
Device Sequence Number14116502
Product Code DXQ
UDI-Device Identifier00827002362826
UDI-Public(01)00827002362826(17)220401(10)11136991
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K000011
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/01/2022
Device Model NumberG36282
Device Catalogue NumberHWA-35-150
Device Lot Number11136991
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/30/2019
Supplement Date Received by Manufacturer03/02/2020
Initial Report FDA Received Date10/04/2019
Supplement Report FDA Received Date03/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1